It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


 
LinkBack Thread Tools
Old 10-01-2007, 07:34 AM  
Senior Veteran
(female)
 
sunnyrise's Avatar
 
Join Date: Sep 2006
Location: united states
Posts: 614
sunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB User
Fentanyl, Vicoden, and now Effexor?

Hi all,

I am quite worried about my BF who is taking these medications. He has real pain (was crushed between 2 fork lift trucks), is disabled, and is very depressed because he basically has too much time on his hands.

I don't know if he is an addict because he does take his medicine as prescribed by his doctors. He doesn't take many vicodens, only when needed (I don't think he changes his fentanyl patch within the right time frame). A couple of months ago his doctor gave him Effexor and I don't like what I am seeing. He is constantly nauseous, he has insomia, but when I confront him about the Effexor, he doesn't want to hear about it.

I don't know what to do. I really love this guy but this really bothers me.

Any advice so I could understand a little bit better?
Sunny

 
Sponsors Lightbulb
   
Old 10-01-2007, 08:10 PM  
Newbie
(female)
 
Join Date: Oct 2007
Location: Massachusetts, USA
Posts: 3
bmrsrip HB User
Re: Fentanyl, Vicoden, and now Effexor?

I do not have much knowledge about this subject but this, I have been on Effexor before and it is very addicting. Make sure that he doesn't skip any days if he does stop taking it, that he does not just stop right away, it can make you very very sick. If he does stop taking it, make sure he makes his doses smaller and smaller until he weens himself off of them. I experienced the nausea symptoms as well, it could just not be the right medication for him and maybe he can switch to a different anti-depressant.

 
Sponsors Lightbulb
   
Old 10-01-2007, 11:47 PM  
Senior Veteran
(female)
 
sunnyrise's Avatar
 
Join Date: Sep 2006
Location: united states
Posts: 614
sunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB User
Re: Fentanyl, Vicoden, and now Effexor?

Thanks for your reply. He refuses to stop the Effexor and he acts like a zombie now. I don't honestly know how much pain he is really in, he says it's his back but then I wonder because he has lifted me up a couple of times high in the air.

He told me that he has done almost every illegal drug out there, he still enjoys smoking pot to this day. My gut feeling tells me he loves his opiates more than anything else. There are other medications as well, I just didn't list them. So combine everything and what do we have? A person that can be a complete stranger to me one day acting very moody, or a person that acts happy.

He changes his personality like the wind. I never saw anything like this in my life.

I myself am I recovering alcoholic since 1984 (still sober) and even though I know narcotics is just as addicting as alcoholic, this is a brand new ball game for me. I am worried about him as well as myself because I don't know if I want to handle this. I'm getting too old for this stuff.

Thanks,
Sunny

 
Old 10-02-2007, 12:43 AM  
Senior Member
(female)
 
Join Date: Aug 2007
Location: MO. USA
Posts: 247
lynn1961 HB User
Re: Fentanyl, Vicoden, and now Effexor?

Hi.....

I can totally understand your concern. I am on effexor and I donot believe effexor is addicting. I take a high dosage of it myself. It will make a person nauseated though. It does not leave me in a zombie state neither. I take it in the morning.It is to treat a person for depression and anxiety. You stated that he is on several narcotics, right? Opiates? Well, that explains the zombie state right there <especially if he is taking muliply narcotics>. Mood swings.....that could also be a sign of drug addiction.
I wish you much luck in dealing with it. I know it is not an easy thing to deal with.

God Bless and take care,
LYNN

 
Old 10-02-2007, 08:02 AM  
Senior Veteran
(female)
 
sunnyrise's Avatar
 
Join Date: Sep 2006
Location: united states
Posts: 614
sunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB User
Re: Fentanyl, Vicoden, and now Effexor?

Hi Lynn,

You are probably right about the combination of opiates and effexor, plus he also take klonopin and who knows what else. From what I have read about effexor, one just can't stop taking it cold turkey, it could take months to get off effexor. I find that scary.

When I decided to stop drinking it was cold turkey in a rehab yet they did give me valium back in 1984 to help with the withdrawals.

Well, he is playing so many games and is being so manipulative that I decided that I don't want to play this game with him anymore because it's draining me. Unless he decides to get help and want to stop taking all these drugs then I will support him. Until then, I think he is slowly killing himself and I don't want to watch it. I was there myself many years ago and I had the choice to either get sober or slowly poison myself... everything in life is a choice.

Glad the effexor is working for you.

Sunny

 
Old 10-02-2007, 09:21 AM  
Senior Member
(female)
 
Join Date: Aug 2007
Location: MO. USA
Posts: 247
lynn1961 HB User
Re: Fentanyl, Vicoden, and now Effexor?

Hi again Sunny,

You do have to be weened off of effexor. It is not because a person is addicted to effexor...it is a side effect of the medication. It will indeed drain you when dealing with an addict. My son is a hard core addict so, I know exactly what you are saying. It is his choice to get sober. You said he has been on all of this medication for several years. There is no doubt in my mind that he is addicted. His body is physically addicted to all the narcotics he takes. And you are so right when you talk about MANIPULATION. Drug addicts are the best at manipulating people. It is part of their addiction.....My heart goes out to you as you seem to care lots about him. But the best love you can give him is....do not enable him, do not let him justify his addiction to you. Took me years to figure that out. I was the biggest enabler! Has he ever admitted to having an addiction? One good thing to tell him is....I love you but, I am not going to love you to death!<in other words, sit back and watch him slowly kill himself>Either way you go, you take care of yourself! It will drain you dry...to a bad point! That is exactly what lead me to taking effexor. It helps me lots

Take care Sunny....

LYNN

 
Old 10-02-2007, 06:03 PM  
Senior Veteran
(female)
 
sunnyrise's Avatar
 
Join Date: Sep 2006
Location: united states
Posts: 614
sunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB Usersunnyrise HB User
Re: Fentanyl, Vicoden, and now Effexor?

Hi Lynn,

Thanks so much for your words of wisdom. Yes, every time I confronted my now "ex-bf" about his addictions, he would deny it all. But he can't fool me as I am a recovering addict myself. It wasn't a very long relationship because we kept breaking up all the time. I put a big fight every time he tried to manipulate me and play his charming games because they didn't work on me.

Funny, when you used the word "enable" I did some reading on it and maybe it was fate, but I came across a site that talked about sociopaths and he fit the bill all the way. Lying, manipulating, taking no responsibility, feeling no remorse, drug addictions, etc. I have cut off complete contact with him now. He knows how I feel about his drug use, that's no secret.

I am very sorry about your son and sadly, there isn't anything you can do for him except "tough love". You are 100% correct when you said it has to be his choice. I was in 8 different rehabs before I hit bottom and realized that I didn't want to die. I got myself in so much trouble during those drinking years that I am embarrassed to talk about it now. People do get sober and I will be praying for your son as well as for you.

Stay in touch,
Sunny

 
 

Similar Threads
Thread Thread Starter Board Replies Last Post
Fentanyl patch questions scrappinmaniac Pain Management 37 01-09-2010 01:19 AM
Another question about the Fentanyl Patch... shannonjord08 Pain Management 19 04-06-2008 06:22 PM
Fentanyl questions jennfaery Pain Management 19 02-14-2008 12:22 PM
Fentanyl affect any neurotransmitters brianpain33 Pain Management 5 12-10-2007 03:38 PM
Fentanyl Patch for Withdrawal? togomo Addiction & Recovery 51 10-12-2006 10:15 PM



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:10 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!